# SDR 2019FA0000171

- Difficulty date: June 3, 2019
- Submitted: June 4, 2019
- Operation: General aviation
- Aircraft: N740Q
- Make and model: Amtr QUICKSILV2S
- Aircraft serial: 10006
- Aircraft time: 490 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Separated
- Location: Nlg
- Part time: 490 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: D
- Precautionary procedure: C

## Discrepancy

WHILE TAXING FOR TAKEOFF ON A MOSTLY SMOOTH SOD FIELD THE TENSION STRUT FROM THE AXLE TO THE NOSE GEAR GUSSET PLATE SEPARATED FROM THE NOSE GEAR GUSSET PLATE AND DROPPED TO THE GROUND.  AT THAT POINT THE AIRPLANE BECAME VERY LOOSE AND FLEXIBLE.  IT WAS CAREFULLY TAXIED BACK TO THE HANGAR.  IT WAS FOUND THAT THE TANG ON THE GUSSET PLATE WHERE THE TENSION TUBE FASTENS FAILED AND SEPARATED.  IT APPEARED THAT IT HAD BEEN CRACKED PREVIOUSLY.  A CONTRIBUTING FACTOR MAY HAVE BEEN THAT THE TENSION TUBE HAD A SLIGHT BEND IN IT FOR QUITE A WHILE, APPARENTLY FROM A PASSENGER STEPPING ON IT AT SOME POINT.  SINCE THAT TUBE IS IN A TENSION LOAD, IT WAS NOT CONSIDERED A SAFETY ISSUE.  HOWEVER, THE BEND WAS LIKELY PUTTING STRESS ON THE ATTACH POINT ENOUGH THAT OVER TIME IT FATIGUED IT.  I WOULD RECOMMEND INSPECTING THE GUSSET PLATE AT EVERY AIRFRAME INSPECTION AND IF THE TENSION TUBE EVER GETS BENT, REPLACE THE TUBE AND THE NOSE GEAR GUSSET PLATE TOGETHER.
